My own Big Pharm stories

I thought I should tell my own stories related to prescription drug reactions–

In 1991, I took a drug called Seldane for sinus issues.  I was also taking a drug called Synarel for endometriosis.  This stupid drug was developed to put a woman’s body into premature menopause…under the misguided notion that the women’s period was the cause of Endometriosis ( I now believe it is related to gluten intolerance and heavy metal poisoning–since the symptoms began around the same time of coal ash exposure.)

As you can probably guess, there was a reaction…

One night, after taking the Synarel and Seldane, I began to get ready for bed.  I was in the bathroom, brushing my teeth, etc., when I dropped a bottle of rubbing alcohol.  As I reached for it from the cabinet, the bottle just passed through my hand as if I was not gripping it at all.

When I bent over to pick it up, my left arm went numb and began to swing aimlessly–as if I had no control over it.  I knew something was terribly wrong.

My heart was racing at an incredible speed–not even during the most strenuous aerobic exercise did I ever feel it beat that hard and that fast.  My chest felt like an elephant was sitting on it.  There was an incredible burning in the center of my chest. I had all the symptoms of a heart attack.

I could not talk for about five minutes.  My brain was screaming “something’s wrong!” but I could not get my mouth to move to tell my ex something was terribly wrong.

The episode subsided–that is, the emergency symptoms subsided, and I was able to call my pharmacist, who was at a party and didn’t really want to be bothered.  He said it was just a reaction and that I should continue taking the drugs! No way.

And being a woman, which the medical profession considers “emotional” and “hypochondriac/psychotic”…it was hard to be believed when I told of my symptoms.

A neurologist actually said that I had a complicated migraine…even though I had the classic symptoms of a heart attack. Every afternoon, when I walked up a small hill to the mailbox, I again was hit with numbness down my left arm.

Two years after this episode, the FDA finally banned Seldane because of the side effects.  It had to take a woman dying of heart arrythmias before the drug was removed.  I later learned that they took the ingredient out that caused the arrythmias, and remarketed it under another name.

Then I find out that Synarel, too, causes heart palpitations, dizziness, chest pain, nausea, etc….

Women are not believed when they present with symptoms of a heart attack.  There are those who say that women don’t always have the same symptoms of men for heart attacks.

I remember sitting in the local hospital’s emergency room when a woman walked in, complaining of chest pain.  She was told to sit down in the waiting area.  Had she been a man, she would have been ushered back to the rooms immediately.

I have read of women who thought they had heart attacks but were not believed.  When they did autopsies after death, the woman had, in fact, had several heart attacks.

As you know, I’ve gone on to overcome this episode–resuming aerobic exercise after a period of rest and recovery.  I was scared sh*tless, I tell you, when I first began exercising again.  But I thought that I couldn’t just give up.  Little did I know that was a precursor of things to come…

And here I am, after struggling through one of the darkest periods of my life, finding the answer that no damn doctor ever diagnosed, and now the Big Pharma run FDA, has taken away one of the chelators that helped me get well.

Somebody please explain it to me…because I don’t understand that prescription drugs that did me a great deal of harm were approved by the FDA, but something that was not that helped me get well, is now by prescription only?  Doctors are not knowledgeable about chemistry, according to Dr. Cutler.  They are not required to take more than a couple of classes in chemistry, so they don’t understand the complicated nature of heavy metal chelation…and yet I’m supposed to trust them, after all I’ve been through?

Not a chance.

 

 

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s